Proportionality and Non-Manipulability in Bankruptcy Problems
Juan D. Moreno Ternero
Universidad Pablo de Olavide; Catholic University of Louvain (UCL) - Center for Operations Research and Econometrics (CORE)
International Game Theory Review, Vol. 8, No. 1, pp. 127-139, 2006
We explore the relationship between proportionality and manipulation (via merging or splitting agents' claims) in bankruptcy problems. We provide an alternative proof to the well-known result that, in an unrestricted domain, immunity to manipulation is equivalent to requiring proportional division. We show that this result also holds for restricted (but sufficiently rich) domains, such as the domain of simple problems and the domain of zero-normalized problems. Finally, we characterize two adjustments of the proportional rule by combining non-manipulabilty on these domains and the usual axioms of independence of claims truncation and composition from minimal rights.
Keywords: Bankruptcy problems, proportional allocation, manipulation via merging or splitting, axiomatic characterizations
JEL Classification: D63
Date posted: September 1, 2006
© 2015 Social Science Electronic Publishing, Inc. All Rights Reserved.
This page was processed by apollo8 in 0.266 seconds